# SDR CA980623023

- Difficulty date: June 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 737242C
- Engine: Pwa JT8D9A
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Condition: Contaminated
- Location: Afcs
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: H

## Discrepancy

(CAN) FLT INSTRUMENT ACCY, YAW DAMPER COUPLER, A/P ACCESSORY UNIT, A/P SWITCHING UNIT, INSTRUMENT AMPLIFIER, COMPASS RACK, STEERING COMPUTER WERE REPLACED DUE TO INGRESS OF WATER IN AVIONIC BAY.  DURING CRUISE, AUTOPILOT ALTITUDE HOLD TRIPPED OFF FOLLOWED BY RAPID PITCH OSCILLATIONS.  AUTOPILOT WAS DISENGAGED AND A/C FLOW MANUALLY AT FL 330.  LATER, A SMALL DUTCH ROLL DEVELOPED IN SMOOTH AIR, CREW SUSPECTED YAW DAMPER BUT DUTCH ROLL SOON SUBSIDED AND FLT CONTINUED NORMALLY. LATER, ABOUT ONE HOUR FROM DESTINATION, A/C EXPERIENCED UNCOMMANDED YAW/ROLL WHICH CAME ON FAIRLY VIOLENTLY AND INCREASED IN AMPLITUDE TO BEYOND 30 DEGREE ANGLE OF BANK.  BOTH A & B FLT SWITCHES TURNED OFF TO REMOVE HYD POWER.
